Alert archive / Puerto Rico / Flash Flood Warnings in 2016

Flash Flood Warning 26, NWS JSJ

November 4, 2016

NWS JSJ issued this flash flood warning at Nov 4, 2016, 10:47 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 4, 2016, 10:47 PM CDT (03:47 UTC)
Expired
Nov 5, 2016, 1:45 AM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 68 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

137 
WGCA52 TJSJ 050347
FFWSJU
PRC141-050645-
/O.NEW.TJSJ.FF.W.0026.161105T0347Z-161105T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1147 PM AST FRI NOV 4 2016

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  UTUADO MUNICIPALITY IN PUERTO RICO...

* UNTIL 245 AM AST
    
* AT 1139 PM AST...DOPPLER RADAR INDICATED TORRENTIAL RAINFALL HAD
  OCCURED OVER AN AREA BETWEEN ADJUNTAS AND PENUELAS. EMERGENCY
  MANAGERS OF THE MUNICIPALITY OF UTUADO REPORTED RIO GRANDE DE
  ARECIBO OUT OF ITS BANKS NEAR BARRIO GUANICO IN UTUADO.
  THEREFORE...FLASH FLOODING IS ALREADY OCCURRING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 1831 6666 1823 6671 1824 6674 1831 6671

$$

EM
1 follow-up statement
349 
WGCA72 TJSJ 050642
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
242 AM AST SAT NOV 5 2016

PRC141-050650-
/O.EXP.TJSJ.FF.W.0026.000000T0000Z-161105T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UTUADO PR-
242 AM AST SAT NOV 5 2016

...THE FLASH FLOOD WARNING FOR UTUADO MUNICIPALITY WILL EXPIRE AT 245
AM AST...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 1831 6666 1823 6671 1824 6674 1831 6671

$$

EM

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 4, 9:21 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Nov 4, 9:21 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1021 PM AST Fri Nov 4 2016

.UPDATE...Shower and thunderstorm activity continued across much
of the area through the evening hours due to the combination of
an upper level trough and a surface trough across the local area.
The doppler radar estimated between 1-2 inches of rain with the
evening thunderstorms across portions of southeastern PR and along
the Cordillera Central. Several flood and special weather statements
were issued across these areas as gusty winds and periods of
torrential rainfall affected these areas. Also, a cluster of
strong thunderstorms were observed across the Caribbean waters and
offshore Atlantic waters. Frequent lightning was detected with
this activity and strong gusty winds were also observed across the
waters just south of southeastern PR. Minor changes were made to
short term grids. Shower and thunderstorm activity across the
interior sections of PR should diminish during the next hour.
However shower and thunderstorm activity will continue over the
waters with a few of them moving under a southerly steering wind
flow across the USVI and southern coastal sections of PR.

&&

.AVIATION...Mainly VFR conditions will prevail across most TAF sites
through at least 05/12z. However, VCSH/VCTS can be expected across
TJPS through 05/06z.  Brief periods of MVFR conditions can be
expected across TNCM and TKPK through at least 05/12z. Low level
winds will continue mainly southeast at 10 to 15 kts with higher
gusts in SHRA/TSRA.

&&

.MARINE...Coastal buoys were indicating seas between 3-5 feet
during the past few hours and winds from the south/southeast at
15-20 knots with higher gusts near thunderstorms. The combination
of an upper trough and a surface trough across the local waters
will continue to promote thunderstorm development across the
Atlantic and Caribbean waters.

&&

.PREV DISCUSSION... /issued 202 PM AST Fri Nov 4 2016/

SYNOPSIS...Upper level long wave trough with axis extending south
across the local area in the northern Caribbean. A strong energy
impulse exiting the Atlantic seaboard moving eastward into the
north Atlantic. abundant deep layer moisture across the northeast
Caribbean.

DISCUSSION...The energy/short wave exiting the Atlantic seaboard
will result in the long wave trough...mentioned above...deepening
across the eastern Caribbean. This will in turn contribute to
further destabilize the local atmosphere through the weekend and
into the early part of next week. while the upper trough
will provide the lifting mechanism...abundant moisture will also
provide the fuel for a rather wet period through at least the
middle part of next week. Models continue to suggest a rather wet
Sunday through Tuesday period. Too early to tell precipitation
amounts for the early part of next week...but if current trend
persists...this bears watching...especially since grounds are
already saturated across Puerto Rico and the USVI.

AVIATION...MVFR conds will remain possible at JMZ/JBQ and JSJ
till around 04/22z as SHRA/TSRA continues to develop over and north
of the Cordillera Central and Sierra de Luquillo. VCTS likely ISX
and the Leeward terminals this afternoon. Aft 04/22z, mostly VFR
conds at all PR terminals with VCTS expected at USVI and Leeward
terminals. ESE winds around 10 knots becoming light and variable
overnight.

MARINE...surface winds should continue from southeast at 15 knots
or less through at least the early part of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  76  88  78  88 /  20  60  30  60
STT  78  87  79  87 /  50  40  60  60

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

71/13
Hazardous weather outlook, Nov 4, 6:27 AM CDT, 16 hours 20 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
535 AM AST VIERNES 4 DE NOVIEMBRE DE 2016

AMZ710>745-PRZ001>013-051000-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-ESTE INTERIOR-
NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD-NOROESTE-
OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE-
535 AM AST VIERNES 4 DE NOVIEMBRE DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA
PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...HOY Y ESTA NOCHE

.TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES
Y VIENTOS BREVES EN RAFAGAS HOY A TRAVES DE LA MAYORIA DE PUERTO
RICO AL IGUAL QUE SOBRE VIEQUES Y CULEBRA. PARA ESTA TARDE...LA
PROBABILIDAD DE TRONADAS ESTA PARTICULARMENTE ALTA PARA SECTORES DEL
INTERIOR OESTE DE PUERTO RICO.

.INUNDACIONES...LLUVIAS FUERTES PODRIAN RESULTAR EN INUNDACIONES
URBANAS Y DE RIACHUELOS.

.OLEAJE...OLEAJE PICADO/VIGOROSO DE HASTA 6 PIES SE ESPERA A TRAVES
DEL ATLANTICO Y EL PASAJE DE MONA HOY.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO A ALTO DE
CORRIENTES
SUBMARINAS PARA LA COSTA DEL ATLANTICO DE PUERTO RICO...VIEQUES Y
CULEBRA.

.CALOR...INDICE DE CALOR SOBRE LO NORMAL SE ESPERAN SOBRE LOS
MUNICIPIOS DEL SUR CENTRAL DE PUERTO RICO.

.DIAS DOS HASTA SIETE...SABADO A JUEVES

UN PATRON DE TIEMPO LLUVIOSO Y INESTABLE SE ESPERA A TRAVES DEL AREA
LOCAL DURANTE LOS PROXIMOS DIAS. HAY HUMEDAD ADICIONAL MOVIENDOSE
HACIA EL AREA PARA EL FIN DE SEMANA Y LA PARTE TEMPRANA DE LA SEMANA
PROXIMA POR LO CUAL AYUDARA EN EL DESARROLLO DE AGUACEROS Y TRONADAS
ADICIONALES SOBRE EL AREA LOCAL.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE
INVITA A LOS OBSERVADORES A REPORTAR VIENTOS FUERTES, GRANIZO,
INUNDACIONES, TROMBAS MARINAS, CORRIENTES SUBMARINAS AL SERVICIO
NACIONAL DE METEOROLOGIA EN SAN JUAN.

AMZ715-725-VIZ001-002-051000-
SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ-
AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES
DEL CARIBE-
525 AM AST JUEVES 3 DE NOVIEMBRE DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA
LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES.

.DIA UNO...HOY Y ESTA NOCHE

.TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES
Y VIENTOS BREVES EN RAFAGAS ESTA TARDE A TRAVES DE LAS ISLAS
VIRGENES AMERICANAS.

.INUNDACIONES...LLUVIAS FUERTES PODRAN RESULTAR INUNDACIONES URBANAS
Y DE RIACHUELOS.

.OLEAJE...OLEAJE PICADO/VIGOROSO DE HASTA 6 PIES SE ESPERA A
TRAVES DEL ATLANTICO HOY.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LA COSTA NORTE DE SAN TOMAS Y SANTA CRUZ.

.DIAS DOS HASTA SIETE...SABADO A JUEVES

UN PATRON DE TIEMPO LLUVIOSO Y INESTABLE SE ESPERA A TRAVES DEL AREA
LOCAL DURANTE LOS PROXIMOS DIAS. HAY HUMEDAD ADICIONAL MOVIENDOSE
HACIA EL AREA PARA EL FIN DE SEMANA Y LA PARTE TEMPRANA DE LA SEMANA
PROXIMA POR LO CUAL AYUDARA EN EL DESARROLLO DE AGUACEROS Y
TRONADAS ADICIONALES SOBRE EL AREA LOCAL.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE
INVITA A LOS OBSERVADORES A REPORTAR VIENTOS FUERTES,
GRANIZO,INUNDACIONES, TROMBAS MARINAS, CORRIENTES SUBMARINAS AL
SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

In the hours before

Special weather statement, Nov 4, 6:57 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
757 PM AST FRI NOV 4 2016

PRZ002>004-050100-
NORTHEAST-EASTERN INTERIOR-SOUTHEAST-
757 PM AST FRI NOV 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SAN LORENZO...GUAYAMA...
ARROYO...PATILLAS...YABUCOA...JUNCOS...HUMACAO...LAS PIEDRAS...
MAUNABO AND CAYEY MUNICIPALITIES...

AT 746 PM AST A CLUSTER OF STRONG THUNDERSTORMS WERE PRODUCING WINDS
IN EXCESS OF 40 MPH, TORRENTIAL RAINFALL, AND DANGEROUS LIGHTNING
STRIKES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE THUNDERSTORMS AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS. SMALL HAIL ARE POSSIBLE WITH THIS STORM AS WELL AS
STRONG GUSTY WINDS.

 FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1797 6607 1796 6610 1807 6615 1816 6589
      1809 6579 1809 6580 1807 6580 1806 6583
      1805 6583 1797 6599 1798 6600 1798 6602
      1795 6605
TIME...MOT...LOC 2346Z 240DEG 0KT 1799 6597

CASTRO
Special weather statement, Nov 4, 7:02 PM CDT, 3 hours 45 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
750 PM AST VIERNES 4 DE NOVIEMBRE DE 2016

PRZ002>004-050100-
NORESTE-ESTE INTERIOR-SURESTE-
750 PM AST VIERNES 4 DE NOVIEMBRE DE 2016

...UNA TRONADA FUERTE AFECTARA LOS SIGUIENTES MUNICIPIOS... SAN
LORENZO...GUAYAMA... ARROYO...PATILLAS...YABUCOA...JUNCOS...
HUMACAO...LAS PIEDRAS...MAUNABO Y CAYEY...

A LAS 7:46 PM AST...UN GRUPO DE TRONADAS FUERTES ESTABA PRODUCIENDO
VIENTOS EN EXCESO DE 40 MPH...LLUVIAS TORRENCIALES...E IMPACTOS DE
RAYOS PELIGROSOS.

LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTA TORMENTA Y PODRIAN
CAUSAR INUNDACIONES LOCALIZADAS. NO INTENTE CONDUCIR SU VEHICULO A
TRAVES DE CARRETERAS INUNDADAS. GRANIZO PEQUENO ES POSIBLE CON ESTA
TORMENTA AL IGUAL QUE VIENTOS EN RAFAGA FUERTES.

RAYOS FRECUENTES ESTAN OCURRIENDO CON ESTA TROMENTA. LOS RAYOS
PUEDEN CAER A 10 MILLAS DE DISTANCIA DE UNA TRONADA. BUSQUE REFUGIO
SEGURO DENTRO DE UN EDIFICIO O VEHICULO.

CASTRO/ICOLONPAGAN
Local storm report, Nov 4, 8:49 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
949 PM AST FRI NOV 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     FLOOD            ARROYO                  17.97N 66.06W
11/04/2016                   ARROYO             PR   PUBLIC

            URBAN FLOODING WAS REPORTED AT CUATRO CALLES SECTOR AND
            BARRIO ANCONES.

&&

FCASTRO
Special weather statement, Nov 4, 8:54 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
954 PM AST FRI NOV 4 2016

PRZ001-004-006-007-009-050300-
PONCE AND VICINITY-SAN JUAN AND VICINITY-CENTRAL INTERIOR-EASTERN
INTERIOR-WESTERN INTERIOR-
954 PM AST FRI NOV 4 2016

...A CLUSTER OF STRONG THUNDERSTORM WILL AFFECT ADJUNTAS...PONCE...
COMERIO...COROZAL...CIDRA...COAMO...MOROVIS...CIALES...JAYUYA...JUANA
DIAZ...OROCOVIS...NARANJITO...UTUADO...BAYAMON...VILLALBA...
BARRANQUITAS AND AIBONITO MUNICIPALITIES...

AT 952 PM AST A CLUSTER OF STRONG THUNDERSTORMS WERE PRODUCING WINDS
IN EXCESS OF 40 MPH...TORRENTIAL RAINFALL...AND DANGEROUS LIGHTNING
STRIKES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE THUNDERSTORMS AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1806 6660 1827 6681 1833 6621 1818 6619
TIME...MOT...LOC 0152Z 240DEG 49KT 1824 6639

CASTRO
Special weather statement, Nov 4, 9:02 PM CDT, 1 hour 45 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
954 PM AST VIERNES 4 DE NOVIEMBRE DE 2016

PRZ001-004-006-007-009-050300-
PONCE Y VECINDAD-SAN JUAN Y VECINDAD-CENTRAL INTERIOR-ESTE
INTERIOR-OESTE INTERIOR-
954 PM AST VIERNES 4 DE NOVIEMBRE DE 2016

...UN GRUPO DE TRONADAS FUERTES AFECTARA LOS SIGUIENTES
MUNICIPIOS... ADJUNTAS...PONCE...COMERIO...COROZAL...CIDRA...
COAMO...MOROVIS...CIALES...JAYUYA...JUANA DIAZ...OROCOVIS...
NARANJITO...UTUADO...BAYAMON...VILLALBA...BARRANQUITAS Y AIBONITO...

A LAS 9:52 PM AST...UN GRUPO DE TRONADAS FUERTES ESTABA PRODUCIENDO
VIENTOS EN EXCESO DE 40 MPH...LLUVIAS TORRENCIALES...E IMPACTOS DE
RAYOS PELIGROSOS.

LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTA TORMENTA Y PODRIAN
CAUSAR INUNDACIONES LOCALIZADAS. NO INTENTE CONDUCIR SU VEHICULO A
TRAVES DE CARRETERAS INUNDADAS. GRANIZO PEQUENO ES POSIBLE CON ESTA
TORMENTA AL IGUAL QUE VIENTOS EN RAFAGA FUERTES.

RAYOS FRECUENTES ESTAN OCURRIENDO CON ESTA TROMENTA. LOS RAYOS
PUEDEN CAER A 10 MILLAS DE DISTANCIA DE UNA TRONADA. BUSQUE REFUGIO
SEGURO DENTRO DE UN EDIFICIO O VEHICULO.

CASTRO/ICOLONPAGAN
Local storm report, Nov 4, 9:42 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1042 PM AST FRI NOV 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TSTM WND GST     NARANJITO               18.31N 66.25W
11/04/2016  U0 MPH           NARANJITO          PR   PUBLIC

            PUBLIC REPORTED A FALLEN TREE OVER ELECTRIC CABLES IN
            CARR 811, KM 3.7 BO. CEDRO ABAJO IN NARANJITO.

&&

ICOLON

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 7:31 PM CDTAreal Flood AdvisoryJSJ3 hr
Nov 4, 7:36 PM CDTSpecial Marine WarningJSJ54 min
Nov 4, 7:46 PM CDTFlash Flood WarningJSJ3 hr
Nov 4, 8:29 PM CDTSpecial Marine WarningJSJ91 min
Nov 4, 8:39 PM CDTAreal Flood AdvisoryJSJ2 hr
Nov 4, 8:54 PM CDTSpecial Weather StatementJSJ66 min
Nov 4, 10:50 PM CDTAreal Flood AdvisoryJSJ3 hr
Nov 4, 11:45 PM CDTAreal Flood WarningJSJ12 hr
Nov 5, 10:27 AM CDTSpecial Weather StatementJSJ48 min

Nearby

Flash Flood Warnings in Puerto Rico, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.